Alert archive / Louisiana / Freeze Warnings in 2007
Freeze Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Apr 7, 2007, 9:34 PM CDT for Hardin County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Apr 8, 2007, 2:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 9:34 PM CDT (02:34 UTC)
- In effect from
- Apr 8, 2007, 2:00 AM CDT
- Expired
- Apr 8, 2007, 4:51 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLCH 080234 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 934 PM CDT SAT APR 7 2007 ...LIGHT FREEZE POSSIBLE LATER TONIGHT IN NORTHERN AREAS... .A UNUSUALLY COLD AND DRY CANADIAN AIRMASS HAS SPREAD ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. WIDESPREAD PRECIPITATION FALLING INTO THE DRY AIR NEAR THE SURFACE HAS ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. TEMPERATURES WILL LIKELY FALL A FEW MORE DEGREES OVERNIGHT...WITH SOME LOCATIONS FALLING TO NEAR OR SLIGHTLY BELOW THE FREEZING MARK. LAZ027>033-TXZ180>182-201-081300- /O.NEW.KLCH.FZ.W.0002.070408T0700Z-070408T1300Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 934 PM CDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. AN UNUSUALLY COLD CANADIAN AIRMASS FOR THIS TIME OF YEAR HAS SETTLED INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. TEMPERATURES IN SOME AREAS WILL FALL TO NEAR OR JUST BELOW THE FREEZING MARK OVERNIGHT INTO EARLY SUNDAY MORNING. THE AREAS MOST LIKELY TO EXPERIENCE ANY FREEZING TEMPERATURES WILL BE ALONG AND NORTH OF A LINE FROM KOUNTZE TO OAKDALE TO BIG CANE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SHAMBURGER
1 follow-up statement
000 WWUS74 KLCH 080951 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT SUN APR 8 2007 ...FREEZE WARNING IS CANCELLED... .TEMPERATURES ACROSS THE AREA ARE EXPECTED TO REMAIN ABOVE FREEZING THIS MORNING. LAZ027>033-TXZ180>182-201-081100- /O.CAN.KLCH.FZ.W.0002.000000T0000Z-070408T1300Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 451 AM CDT SUN APR 8 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. PERSISTENT CLOUD COVER HAS PREVENTED TEMPERATURES FROM FALLING MUCH DURING THE OVERNIGHT HOURS. TEMPERATURES THE NEXT FEW HOURS ARE EXPECTED TO REMAIN GENERALLY IN THE MID TO UPPER 30S...THUS A FREEZE IS NO LONGER EXPECTED. $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 5:50 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 7, 5:50 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 PM CDT SAT APR 7 2007
.UPDATE...
UNPRECEDENTED APRIL WINTER PRECIPITATION EVENT CONTINUES ACROSS
THE AREA WITH NUMEROUS REPORTS OF LIGHT SLEET AND LIGHT SNOW MIXED
WITH THE RAIN. MOST RECENT REPORT WAS LIGHT SNOW OCCURRING AROUND
ALEXANDRIA. THIS WINTRY PRECIP SHOWING UP WELL AS STRONG BRIGHT
BANDING VIA REGIONAL RADARS. NO ACCUMULATION HAS BEEN REPORTED
WITH SURFACE TEMPERATURES STILL WELL ABOVE FREEZING AND WARM
GROUND TEMPS.
ALTHOUGH LOW LEVELS WILL SLOWLY SATURATE OVERNIGHT...FORECAST
SOUNDINGS CONTINUE TO INDICATE POTENTIAL FOR SOME SLEET AND
POSSIBLY SNOW IN THE NORTHERN ZONES. HAVE BUMPED UP PRECIP CHANCES
TO LIKELY NORTH AND CATEGORICAL SOUTH FOR TONIGHT...AND HAVE ADDED
LIGHT SNOW TO THE MIX IN NORTHERN AREAS. AGAIN...DUE TO VERY WARM
GROUND TEMPERATURES...NO SLEET OR SNOW ACCUMULATION IS EXPECTED.
&&
SHAMBURGER
.PREV DISCUSSION... /ISSUED 334 PM CDT SAT APR 7 2007/
SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS THE SASKATCHEWAN RIDGES SOUTH
THROUGH THE NORTHWEST GULF OF MEXICO AND INTO THE BAY OF CAMPECHE.
THIS WEATHER SYSTEM WILL SLOWLY TRANSLATE EAST, REACHING THE WESTERN
NORTH ATLANTIC ON TUESDAY.
A FEW SHORT-WAVES, EMANATING OUT OF THE COLORADO FRONT RANGE, WILL
CONTINUE TO PASS OVER THE WESTERN UPPER GULF COAST STATES.
DISCUSSION...
COLD AIR ADVECTION WILL BE ONGOING. THE TEMPERATURES WILL BE RUNNING
ABOUT 20 DEGREES BELOW NORMAL. EVAPORATIVE COOLING WILL BE LESS OF A
FACTOR TONIGHT INTO SUNDAY, AS THE NEAR-SURFACE LAYER SATURATES.
LIGHT RAIN WILL BE THE PRIMARY PRECIPITATION TYPE LIGHT SLEET IS
POSSIBLE ACROSS PINEY HILLS OF CENTRAL LOUISIANA.
MORE SEASONABLE WEATHER WILL RETURN ON MONDAY.
MARINE...
FRESH NORTHEASTERLY WINDS WILL PERSIST ACROSS THE NORTHWEST GULF
OF MEXICO THROUGH THE WEEKEND. THE MARINE LAYER WILL BE UNSTABLE,
AS A MUCH COLDER AIRMASS SLIDES ACROSS THE WARM GULF SURFACE.
CONSEQUENTLY, WINDS WILL BE GUSTY AT TIMES.
ALSO, TIDES WILL BE RUNNING ABOUT A HALF-FOOT BELOW NORMAL. AN ATYPICAL
EQUATORIAL TIDE WILL BE IN PLACE ONE HIGH TIDE AND ONE LOW TIDE.
AVIATION...
LIGHT TO MODERATE ICING POSSIBLE BETWEEN 2500 FT AND 7000 FT, AS
LIGHT RAIN FALLS THROUGH A NEAR-FREEZING LAYER.
OUTLOOK...
ANOTHER COLD FRONT WILL MOVE ON THROUGH WEDNESDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 37 53 40 65 / 80 40 20 10
KBPT 38 52 41 66 / 80 40 20 10
KAEX 34 54 36 64 / 70 20 20 10
KLFT 36 52 40 66 / 80 40 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 7, 6:22 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 622 AM CDT SAT APR 7 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-081130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 622 AM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, Apr 7, 5:30 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 PM CDT SAT APR 7 2007 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-080200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 530 PM CDT SAT APR 7 2007 ...APRIL SNOW/SLEET SHOWERS BRINGS MAY SNOW FLOWERS?... REPORTS HAVE BEEN COMING INTO THIS OFFICE OF SLEET AND SNOW SHOWERS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON. WE HAVE HAD REPORTS OF SLEET AS FAR SOUTH AS HACKBERRY LOUISIANA WITH REPORTS OF SNOW IN TYLER COUNTY TEXAS AND VERNON PARISH IN SOUTHWEST LOUISIANA. AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION HAS DRIVEN A CANADIAN COLD FRONT DEEP INTO THE GULF. A COMBINATION OF GULF AND PACIFIC MOISTURE IS PRODUCING LIGHT RAIN WHICH IS FALLING THROUGH COLDER AIR AND FREEZING ENOUGH TO PRODUCE SLEET AND SOME PATCHES OF LIGHT SNOW IN PLACES...MAINLY THE LAKES REGION IN SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THIS IS THE FIRST KNOWN INSTANCE WHERE FREEZING PRECIPITATION HAS BEEN REPORTED IN SOUTHEAST TEXAS AND SOUTHERN LOUISIANA...FOR THE MONTH OF APRIL. CONTINUOUS WEATHER RECORDS HAVE BEEN KEPT IN SOME LOCATIONS FOR OVER 100 YEARS. THE WINTER MIX WILL END AFTER SUNRISE TOMORROW MORNING ALTHOUGH SUNDAY WILL REMAIN COLD. A GRADUAL WARM UP IS EXPECTED ON TUESDAY AS THE UPPER LEVEL TROF IS REPLACED BY ZONAL FLOW ALOFT. THIS WILL KEEP THE COLDER TEMPERATURES TO OUR NORTH AND ALLOW FOR TEMPERATURES TO RECOVER BACK TO SEASONAL NORMALS BY WEDNESDAY. K. KUYPER
Local storm report, Apr 7, 6:18 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT SAT APR 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SLEET LUMBERTON 30.26N 94.20W
04/07/2007 E0.00 INCH HARDIN TX PUBLIC
LIGHT SLEET REPORTED IN LUMBERTON.
0100 PM SLEET DEQUINCY 30.45N 93.44W
04/07/2007 E0.00 INCH CALCASIEU LA NWS EMPLOYEE
LIGHT SLEET REPORTED BY NWS EMPLOYEE IN DEQUINCY. NO
SLEET ACCUMULATION.
0100 PM SLEET HACKBERRY 29.97N 93.43W
04/07/2007 E0.00 INCH CAMERON LA PUBLIC
LIGHT SLEET MIXED WITH LIGHT RAIN REPORTED.
0120 PM SLEET 3 SW LAKE CHARLES 30.18N 93.24W
04/07/2007 E0.00 INCH CALCASIEU LA NWS EMPLOYEE
MODERATE SLEET REPORTED BY NWS EMPLOYEE IN SOUTHWEST LAKE
CHARLES. NO SLEET ACCUMULATION.
0145 PM SLEET LAFAYETTE 30.22N 92.03W
04/07/2007 E0.00 INCH LAFAYETTE LA PUBLIC
LIGHT SLEET FALLING IN LAFAYETTE.
0230 PM SNOW FORT POLK 31.05N 93.21W
04/07/2007 E0.0 INCH VERNON LA OTHER FEDERAL
LIGHT SNOW FALLING IN LEESVILLE BUT NO ACCUMULATION.
REPORTED BY FORT POLK.
0450 PM SLEET WILDWOOD 30.52N 94.44W
04/07/2007 E0.00 INCH HARDIN TX CO-OP OBSERVER
LIGHT SLEET AND LIGHT SNOW REPORTED BY COOP OBSERVER IN
WILDWOOD. NO ACCUMULATION.
0541 PM SNOW WOODWORTH 31.15N 92.50W
04/07/2007 E0.0 INCH RAPIDES LA LAW ENFORCEMENT
LIGHT SNOW REPORTED IN WOODWORTH VIA RAPIDES PARISH 911
CENTER. NO SNOW ACCUMULATION.
0550 PM SLEET HENDERSON 30.31N 91.80W
04/07/2007 E0.00 INCH ST. MARTIN LA PUBLIC
LIGHT SLEET REPORTED IN HENDERSON.
0600 PM SNOW MARKSVILLE 31.13N 92.06W
04/07/2007 E0.0 INCH AVOYELLES LA LAW ENFORCEMENT
NUMEROUS REPORTS OF LIGHT SNOW THROUGHOUT AVOYELLES
PARISH. NO SNOW ACCUMULATION.
0614 PM SLEET ALEXANDRIA 31.29N 92.46W
04/07/2007 E0.00 INCH RAPIDES LA PUBLIC
SLEET CURRENTLY FALLING IN ALEXANDRIA.
&&
SHAMBURGERLocal storm report, Apr 7, 6:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 PM CDT SAT APR 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SNOW FORT POLK 31.05N 93.21W
04/07/2007 E0.0 INCH VERNON LA OFFICIAL NWS OBS
LIGHT SNOW AND SLEET REPORTED BY 2255Z FORT POLK OBS.
KPOE 072255Z AUTO 36006KT 6SM -SNPL 03/M02
0630 PM SLEET OAKDALE 30.82N 92.66W
04/07/2007 E0.00 INCH ALLEN LA CO-OP OBSERVER
LIGHT SLEET REPORTED BY COOP OBSERVER IN OAKDALE.
0630 PM SLEET MOREAUVILLE 31.03N 91.98W
04/07/2007 E0.00 INCH AVOYELLES LA PUBLIC
LIGHT SLEET REPORTED IN MOREAUVILLE.
0635 PM SNOW NEW LLANO 31.11N 93.28W
04/07/2007 E0.0 INCH VERNON LA PUBLIC
LIGHT SNOW CURRENTLY FALLING IN NEW LLANO.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:15 PM CDT | Winter Weather Advisory | LCH | Hardin, Tyler | 11 hr |
Nearby
Freeze Warnings in Louisiana, 2007Freeze Warnings in Texas, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.